MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im troponin i ultra (tni-ultra) result which was discordant relative to the patient's clinical picture.The elevated result was not reported to the physician, and additional testing was ordered.Repeat testing of a new sample the next day reproduced the initial result elevation.Additional testing using alternate methods, both locally and at three external laboratories, produced lower results which were accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.The limitations section of the product's instructions for use (ifu) states the following: "samples from patients receiving preparations of mouse monoclonal antibodies for therapy or diagnosis may contain human anti-mouse antibodies (hama).Such samples may show either falsely elevated or falsely depressed values when tested with this method." "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies." siemens is investigating.
 
Event or Problem Description
The customer reports observation of elevated atellica im troponin i ultra (tni-ultra) results which were discordant relative to the patient's clinical picture.The elevated results were not reported to the physician.Subsequent re-testing of the patient using alternate test methods produced lower results which were accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00397 was initially filed on 2022-11-22.A customer from outside the united states reported observation of an elevated atellica im troponin i ultra (tni-ultra) result which was discordant relative to clinical indications and alternate-method testing.Quality control results for tni-ultra were within range at the time of the observation, indicating the possibility of a patient/sample-specific issue.There is no sample available for testing by siemens, preventing investigation for the presence of interfering substances.Results from different troponin determination methods cannot be used interchangeably due to differences in antibody sensitivity and specificity.According to the interpretation of results section of the assay's instructions for use (ifu), "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." based on the available information, no product performance issue has been identified.The customer is operational, and no additional investigation is required.Notes: in section h6, the codes for investigation findings and investigation conclusion have been updated.Mdr 1219913-2022-00396 was filed for the same event.

Brand Name
ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA)
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15846767
Report Number1219913-2022-00397
Device Sequence Number6525095
Product Code MMI
UDI-Device Identifier00630414600109
UDI-Public00630414600109
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberN/A
Device Catalogue Number10995697
Device Lot Number198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale